Georgia, 2006

Damaging Wind in Georgia, August 6, 2006

August 6, 2006 · NWS JAX · 1 event in 1 county or zone

A spotter measured a 59 mph wind gust with a hand-held anemometer.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A spotter measured a 59 mph wind gust with a hand-held anemometer.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 6, 1:01 PM EST, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 6, 1:01 PM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT SUN AUG 6 2006

...HIGHER RAIN CHANCES FOCUSED INLAND THRU TUE...

.SYNOPSIS...A BROAD UPPER LEVEL RIDGE IS POSITIONED OVER THE CENTRAL
APPALACHIANS...WHILE A TUTT IS EAST OF THE BAHAMAS. THESE TWO
FEATURES ARE BRINGING AN EASTERLY STEERING FLOW OVER THE JAX CWA. IN
THE LOWER LEVELS A QUASI-STATIONARY FRONT IS STRETCHED ACROSS
CENTRAL GA WITH THE BERMUDA RIDGE AXIS NORTH OF THE CWA AS WELL.
VISIBLE SATELLITE SHOWS THAT THE EAST COAST SEA BREEZE HAS ALREADY
PUSHED W OF THE ST JOHNS RIVER SOUTH OF SGJ...AND IS NOW PRESSING
TOWARD THE I-95 CORRIDOR FROM JAX TO SSI. A FEW SHRA ARE JUST NOW
BEGINNING TO POP ALONG THE SEABREEZE IN GLYNN AND N DUVAL COUNTIES.

.SHORT TERM...TONIGHT THRU TUE...
TONIGHT HAVE FOCUSED THE CHANCE OF SCATTERED EVENING TSRA DUE TO THE
SEA BREEZE MERGER TOWARD THE I-75 CORRIDOR...THEN TAPPER POPS DOWN
TO NIL EVERYWHERE AFTER MIDNIGHT. MINS IN THE LOWER 70S EXPECTED
WITH SLIGHTLY WARMER TEMPS NEAR THE COAST DUE TO INCREASED SSE FLOW.

MON THE UPPER RIDGE WILL RETROGRADE SSW...AS THE TUTT APPROACHES THE
BAHAMAS. MEAN LAYER STEERING FLOW OVER THE JAX CWA WILL BECOME
LIGHTER. HAVE CONTINUED WITH CHANCE POPS ACROSS OUR INTERIOR ZONES
DUE TO SEA BREEZE INTERACTIONS WITH A COLLISION LIKELY BETWEEN THE
I-75 AND HWY 301 CORRIDORS DURING THE AFTN. HIGH TEMPS WILL FOCUS
ACROSS THE INTERIOR UNDER LIGHT ELY FLOW WITH MAXES IN THE MID
90S...SLIGHTLY ABOVE CLIMO VALUES. HEAT INDICES WILL REMAIN
UNCOMFORTABLE IN THE LOWER 100S DURING THE AFTN.

MON NIGHT THE LOW LEVEL RIDGE AXIS SHIFTS SOUTH OF THE JAX CWA AS A
WEAK TROUGH LINGERS OVER CENTRAL GA. THE TUTT ALOFT APPROACHES THE
NE BAHAMAS PRECEDED BY A DRY SLOT FORECAST TO MOVE OVER FL. HAVE
DECREASED POPS SIGNIFICANTLY TUE SINCE DRIER AIR WILL BE OVER THE
AREA...RANGING FROM 30% ACROSS OUR INTERIOR GA ZONES WHERE MOISTURE
WILL BE SLIGHTLY DEEPER DUE TO THE LINGERING FRONT TO THE NORTH.
HAVE CARRIED 20% POPS ELSEWHERE TUE AFTN.

THE MAIN CONVECTIVE CONCERNS IN SCATTERED STORMS EACH AFTN AND
EVENING WILL BE FREQUENT LIGHTNING AND DOWNBURST WINDS. HEAVY
RAINFALL WILL BE POSSIBLE THROUGH THE PERIOD DUE TO DECREASING
STEERING FLOW AS THE MEAN RIDGE POSITIONS OVER THE FORECAST AREA AND
SLOWLY SHIFTS SWD INTO WED.

.LONG TERM...WED THRU SUN...
A PATTERN SHIFT DEVELOPS WED AS THE MEAN RIDGE SHIFTS SOUTH OF OUR
FORECAST AREA AND BRINGS US A MORE MOIST AND DYNAMIC SW STEERING
FLOW PATTERN. THE FRONT OVER GA BEGINS TO SAG FURTHER SOUTH WED AND
THU AND HAVE FOCUSED HIGHER PRECIP CHANCE OVER OUR GA ZONES DURING
THIS PERIOD AROUND 50%...DOWN TO 30% OVER OUR FL ZONES. NEXT WEEKEND
THE TUTT ADVANCES WEST INTO THE GOMEX AS A RIDGE TO OUR NW BEGINS TO
BUILD BACK OVER THE SE REGION. HAVE TRENDED POPS/TEMPS DOWN TOWARD
CLIMO VALUES NEXT WEEKEND AROUND 30-40% WITH MAXES IN THE LOWER 90S
AND MINS IN THE LOWER 70S.

&&

.MARINE...ONSHORE FLOW WILL CONTINUE UNTIL TUE NIGHT/WED WHEN A
FRONT PUSHES THE RIDGE SWD AND SOUTHWEST FLOW RETURNS. SEAS WILL
BE GENERALLY 2 TO 3 FT AND OCCASIONALLY 4 FT AT TIMES LATE IN THE
WEEK.

&&

.AVIATION...THUNDERSTORMS WILL DEVELOP ON THE SEABREEZE PUSH
INLAND. GAINESVILLE IS THE ONLY SITE WHERE THUNDERSTORMS ARE
EXPECTED TO AFFECT THE AIRPORT DIRECTLY AFTER 1930Z. VFR
CONDITIONS ARE EXPECTED TONIGHT WITH HAZE AROUND SUNRISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  94  73  94  73 /  40  30  30  30
SSI  90  78  89  77 /  20  10  10  10
JAX  92  73  92  73 /  20  10  20  20
SGJ  89  77  88  76 /  20  10  20  20
GNV  92  74  92  71 /  40  30  40  30
OCF  93  74  92  72 /  40  30  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ENYEDI
MARINE/FIRE WX...TRABERT
AVIATION...TRABERT
Hazardous weather outlook, Aug 6, 11:16 AM EST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1216 PM EDT SUN AUG 6 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1216 PM EDT SUN AUG 6 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HEAT INDICES OF 100 TO 106 DEGREES EXPECTED TODAY ACROSS INLAND
AREAS...

HOT CONDITIONS WILL CONTINUE THIS AFTERNOON AS TEMPERATURES RISE INTO
THE MID 90S ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE
VALLEY OF NORTHEAST FLORIDA. HEAT INDICES ARE EXPECTED TO REACH 100
TO 106 DEGREES DURING THE AFTERNOON HOURS IN THESE AREAS. THE EFFECTS
OF HOT TEMPERATURES CAN BE MINIMIZED BY REDUCING OUTDOOR
ACTIVITIES...DRINKING PLENTY OF WATER...AND WEARING LIGHT-COLORED
CLOTHING.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
THIS AFTERNOON AND EVENING. STORMS WILL MOVE WEST AT 5 TO 10 MPH
WITH THE BEST COVERAGE SOUTH OF INTERSTATE 10 AND WEST OF INTERSTATE
95. ISOLATED STRONG STORMS ARE POSSIBLE CONTAINING FREQUENT
LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/ENYEDI

In the hours before

Special weather statement, Aug 6, 4:15 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT SUN AUG 6 2006

FLZ040-062145-
MARION-
515 PM EDT SUN AUG 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT...

AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MARION COUNTY...OR 9 MILES
SOUTHEAST OF WILLISTON...MOVING WEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT RUAL AREAS THROUGH 545 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Aug 6, 4:38 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT SUN AUG 6 2006

GAZ136-062215-
WAYNE-
538 PM EDT SUN AUG 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT...

AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF SCREVEN...OR 10
MILES NORTHEAST OF PATTERSON...MOVING SOUTHWEST AT 10 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN THROUGH 615
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Aug 6, 5:33 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
633 PM EDT SUN AUG 6 2006

GAZ163-062300-
CLINCH-
633 PM EDT SUN AUG 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 700 PM EDT...

AT 633 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ARGYLE...MOVING WEST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARGYLE...COGDELL
AND HOMERVILLE THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Aug 6, 5:42 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EDT SUN AUG 6 2006

GAZ149-062315-
ATKINSON-
642 PM EDT SUN AUG 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT...

AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF AXSON...OR 11 MILES
NORTH OF ARGYLE...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND AXSON THROUGH 715 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Aug 6, 5:43 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
643 PM EDT SUN AUG 6 2006

GAZ150-062315-
WARE-
643 PM EDT SUN AUG 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT...

AT 643 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF MILLWOOD...OR 11
MILES NORTH OF ARGYLE...MOVING WEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MILLWOOD THROUGH 715 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinch

When
August 6, 5:45 PM EST
Where
Clinch County, 2 mi W of Argyle
Measured
51 kt (59 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
31.067, -82.683

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521760.